Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 443, NWS Paducah, KY

October 17, 2012Johnson County, Union County, Williamson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Oct 17, 2012, 7:26 PM CDT for Johnson County, Union County, Williamson County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2012, 7:26 PM CDT (00:26 UTC)
Expired
Oct 17, 2012, 7:46 PM CDT
In force
20 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Johnson County, IL, Union County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 63 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 5:21 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS53 KPAH 180026
SVRPAH
ILC087-181-199-180100-
/O.NEW.KPAH.SV.W.0443.121018T0026Z-121018T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT WED OCT 17 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...
  NORTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS...
  SOUTHERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 800 PM CDT.

* AT 722 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES EAST OF COBDEN...OR 8 MILES NORTHEAST OF ANNA...  
  MOVING NORTHEAST AT 70 MPH. THIS STORM DOES HAVE LOW LEVEL 
  ROTATION ALOFT. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO
  WARNING BE ISSUED.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  GOREVILLE...LAKE OF EGYPT AREA...CREAL SPRINGS...BUNCOMBE AND NEW
  BURNSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

LAT...LON 3776 8883 3756 8871 3754 8871 3742 8912
      3759 8923 3761 8918 3760 8916 3762 8916
TIME...MOT...LOC 0025Z 243DEG 59KT 3755 8906
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
549 
WWUS53 KPAH 180036
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT WED OCT 17 2012

ILC181-180046-
/O.CAN.KPAH.SV.W.0443.000000T0000Z-121018T0100Z/
UNION IL-
736 PM CDT WED OCT 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION COUNTY IN
SOUTHERN ILLINOIS IS CANCELLED...


LAT...LON 3776 8883 3756 8871 3754 8871 3748 8900
      3754 8904 3759 8904 3760 8907 3763 8910
TIME...MOT...LOC 0036Z 243DEG 59KT 3762 8889

$$

ILC087-199-180100-
/O.CON.KPAH.SV.W.0443.000000T0000Z-121018T0100Z/
JOHNSON IL-WILLIAMSON IL-
736 PM CDT WED OCT 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILLIAMSON AND NORTHERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL
800 PM CDT...

AT 732 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR GOREVILLE...OR 10 MILES SOUTH OF MARION...MOVING NORTHEAST AT 65
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3776 8883 3756 8871 3754 8871 3748 8900
      3754 8904 3759 8904 3760 8907 3763 8910
TIME...MOT...LOC 0036Z 243DEG 59KT 3762 8889
WIND...HAIL 60MPH <.50IN

$$
554 
WWUS53 KPAH 180046
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CDT WED OCT 17 2012

ILC087-199-180057-
/O.CAN.KPAH.SV.W.0443.000000T0000Z-121018T0100Z/
JOHNSON IL-WILLIAMSON IL-
746 PM CDT WED OCT 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WILLIAMSON AND
NORTHERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.

LAT...LON 3776 8883 3756 8871 3754 8871 3748 8900
      3754 8904 3759 8904 3760 8907 3763 8910
TIME...MOT...LOC 0047Z 243DEG 59KT 3770 8868

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 6:58 PM CDT, 28 minutes earlier.

Area forecast discussion, Oct 17, 6:58 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
658 PM CDT WED OCT 17 2012

.UPDATE...
ISSUED AT 658 PM CDT WED OCT 17 2012

UPDATED FOR ISSUANCE OF 00Z TAFS. A NEW BAND OF SHOWERS AND
THUNDERSTORMS CONTINUES TO DEVELOP ACROSS SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS WITHIN THE PAST COUPLE OF HOURS...EFFECTIVELY
BECOMING THE PRIMARY BAND OF CONVECTION IN PLACE OF THE INITIAL
BAND. EVEN THOUGH THE TORNADO WATCH GOES UNTIL 2 AM...THE RISK FOR
SEVERE THUNDERSTORMS WILL LIKELY BE CONFINED TO THE NEXT FEW HOURS
ACROSS THE WATCH AREA AS INSTABILITY WEAKENS CONSIDERABLY.
THEREAFTER...LOCALIZED HIGHER WIND GUSTS WILL REMAIN POSSIBLE
THROUGH MIDNIGHT AS THE STORMS PROGRESS EAST ACROSS THE REMAINDER OF
THE AREA...BUT EXPECT THE POTENTIAL FOR SEVERE WINDS TO RAPIDLY
DIMINISH AFTER 02-03Z.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 154 PM CDT WED OCT 17 2012

ALL EYES FOCUSED UPON DEVELOPING STORM SYSTEM OVER MISSOURI. AS
THE FRONT NEARS THE PAH FA...A LINE OF STORMS MAY DEVELOP. IF IT
DOES...THEN THE ENVIRONMENT IT ENCOUNTERS WILL BE WEAKLY TO
MODERATELY UNSTABLE...AND IS A MAIN QUESTION MARK AS TO WHETHER OR
NOT STORMS CAN GET GOING AND WHERE EXACTLY. IF THEY
DO...IMPRESSIVE WINDS ALOFT/SHEAR FORECAST LEAD TO SUPPORT SPC SLGT
RISK SEVERE ALONG/VCNTY OF APPROACHING LINE...MAINLY SEMO/SWIL/FAR
WKY THIS PM-EARLY EVENING. THE STRONG UPPER WIND ENERGY OF THE
VORTEX REALLY WINDS THE SURFACE SYSTEM UP AS THE FRONT RAPIDLY
MOVES WEST TO EAST ACROSS THE AREA...OCCLUDING THE SURFACE FRONT
TO THE NORTH AND THEREBY LIKELY DIMINISHING THE SEVERE THREAT AS
THE EVENING WEARS ON AND THE FURTHER EASTWARD THE CONVECTION MAKES
IT. LIKEWISE INSTABILITY FALLS OFF AS THE EVENING GOES ON. TIME
WILL TELL IF THE RECENTLY ISSUED SVR BOX JUST TO OUR WEST IS
EXPANDED EASTWARD.

AFTER SYSTEM PASSAGE TONIGHT...POPS SHOULD END OVERNIGHT AND DRY
AIR COMES IN ON STRONG/GUSTY WEST TO WEST-SOUTHWESTERLYS TOMORROW.
NOT AS STRONG AS THIS PM...WHERE WE'VE HAD OCCASIONAL GUSTS UP TO
AND EVEN IN EXCESS OF 40 MPH AT TIMES...BUT STIFF NONETHELESS.
THIS COMBINED WITH RELATIVE HUMIDITY DROPPING INTO THE 20S
PERCENTILE WILL ACT TO ELEVATED THE FIRE DANGER TOMORROW PM.

SAVE FOR A CYCLONE RELATED INSTABILITY POP THU NIGHT-FRIDAY...THE
REMAINDER OF THE SHORT TERM FORECAST PERIOD IS BENIGN.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 154 PM CDT WED OCT 17 2012

LATEST MODEL GUIDANCE SHOWING SOME DISPARITY IN THE LONG TERM. IN
THE WAKE OF THE STORM SYSTEM MENTIONED IN THE SHORT TERM
DISCUSSION...STARTING SATURDAY THE ECMWF SHOWS INCREASING HEIGHTS
ALOFT WITH A H5 RIDGE BUILDING NORTHEAST ACROSS THE REGION.
THROUGH THE END OF THE LONG TERM PERIOD IT SHOWS THE RIDGE SLOWLY
FLATTENING...BUT CONTINUING TO DEFLECT ALL SENSIBLE WEATHER TO OUR
NORTH AND WEST.

DURING THE SAME TIME FRAME...THE GFS NEVER BUILDS UP THE RIDGE LIKE
THE ECMWF...CONSEQUENTLY IT ALLOWS MOISTURE AND A SLOWLY APPROACHING
SYSTEM TO BEGIN PRODUCING SMALL CHANCES OF PRECIP OVER THE WESTERN
SECTIONS OF THE CWA STARTING SUNDAY NIGHT. WITH TIME THE GFS ALSO
SHOWS THE AFOREMENTIONED SYSTEM SLIDING INTO THE NORTHWEST PORTIONS
OF OUR CWA AND BECOMING STATIONARY BY TUESDAY NIGHT. AS A RESULT...
IT CONTINUES TO CRANK OUT SMALL CHANCES OF PRECIP OVER THE NORTHERN
AND WESTERN SECTIONS THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 658 PM CDT WED OCT 17 2012

A BAND OF SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
FORECAST TERMINALS THIS EVENING ALONG AND AHEAD OF A PASSING STRONG
COLD FRONT. VERY STRONG AND GUSTY WINDS MAY ACCOMPANY THE STORMS...
ESPECIALLY AT KCGI AND KPAH WHERE THE STORMS WILL BE STRONGER. EVEN
BEHIND THE BAND OF STORMS...A PERIOD OF LIGHT TO MODERATE RAIN
SHOWER ACTIVITY IS POSSIBLE. MVFR AND OCCASIONALLY IFR CONDITIONS
WILL ACCOMPANY THE THUNDERSTORM ACTIVITY THIS EVENING. OTHERWISE...
VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE FORECAST
PERIOD. EVEN OUTSIDE OF THUNDERSTORMS...SSW WINDS 10-20 KNOTS WILL
GUSTS TO 20-30 KNOTS AT TIMES. WINDS WILL VEER AROUND TO THE WSW
5-10 KNOTS OVERNIGHT BEHIND THE FRONT. WINDS THURSDAY WILL PICK BACK
UP TO 15-20 KNOTS WITH GUSTS TO 25-30 KNOTS AFTER 15Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

AVIATION...RJP
Hazardous weather outlook, Oct 17, 12:51 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT WED OCT 17 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1251 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTH WINDS AHEAD OF AN APPROACHING WEATHER SYSTEM WILL
CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THEY WILL REACH
AVERAGE SPEEDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP TO 40 MPH
POSSIBLE AT TIMES.

MEANWHILE THE WEATHER SYSTEM WILL CONTINUE APPROACHING THIS
AFTERNOON AND IS STILL POISED TO MAKE ITS PASSAGE TONIGHT. THERE
WILL BE AN ACCOMPANYING CHANCE OF THUNDERSTORMS...WHICH WILL
INCLUDE A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND THE BEST
CHANCE FOR A STRONG OR SEVERE STORM WILL BE LATE THIS AFTERNOON OR
EARLY THIS EVENING. GIVEN THE STRONG WIND FIELDS...DAMAGING WINDS
WILL BE THE PRIMARY HAZARDOUS WEATHER THREAT. HOWEVER ISOLATED
TORNADOES AND LARGE HAIL CANNOT BE RULED OUT.

MORE SPECIFICALLY...LOOK FOR THIS LINE OF POTENTIAL STORMS TO
DEVELOP SOMETIME BETWEEN 400 PM AND 700 PM...ALONG OR JUST WEST OF
THE MISSISSIPPI RIVER FROM SOUTHEAST MISSOURI INTO EASTERN
ARKANSAS. THIS WILL BE THE AREA OF BEST CHANCE STRONG OR SEVERE
STORMS...IF THEY ARE TO DEVELOP. THEN THE LINE SHOULD MOVE
RAPIDLY EASTWARD INTO SOUTHWEST ILLINOIS AND SOUTHWEST KENTUCKY
AFTER 700 PM...CARRYING WITH IT THE CHANCE OF A STRONG OR SEVERE
STORM. THE LINE SHOULD BE MOVING INTO THE REMAINING PORTIONS OF
THE QUAD STATE AREA OF SOUTHEAST ILLINOIS...SOUTHWEST
INDIANA...AND THE PENNYRILE OF WESTERN KENTUCKY BY OR SHORTLY
AFTER 1000 PM...AND IT SHOULD BEGIN TO WEAKEN SOMEWHAT AFTER THAT
MOVEMENT...ESPECIALLY SO AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG AND GUSTY WINDS ARE EXPECTED AGAIN THURSDAY IN THE WAKE OF
THIS SYSTEM'S DEPARTURE. THESE THURSDAY POST FRONTAL WINDS WILL
BRING DRIER AIR...CAUSING RELATIVE HUMIDITY TO PLUMMET INTO THE
20S PERCENTILE THURSDAY AFTERNOON. THIS WILL ELEVATE THE FIRE
DANGER FOR THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Oct 17, 5:45 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CDT WED OCT 17 2012

ILZ080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100-
107>112-114-180100-
PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-ALEXANDER-
PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...PINCKNEYVILLE...WEST FRANKFORT...
CARBONDALE...HERRIN...JONESBORO...VIENNA...CAIRO...MOUND CITY...
METROPOLIS...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...
VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...
CHARLESTON...NEW MADRID
545 PM CDT WED OCT 17 2012

...TORNADO WATCH TIL 2 AM FOR SOUTHEAST MISSOURI...AND PORTIONS OF
SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY...

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST
MISSOURI AND WILL SPREAD NORTH AND EAST INTO SOUTHERN ILLINOIS AND
WEST KENTUCKY LATE THIS AFTERNOON. THE ACTIVITY IS NOT SEVERE AT THIS
TIME. WILL MONITOR FOR INTENSIFICATION...BUT IT APPEARS THE BEST CHANCE
OF SEVERE WEATHER WILL BE WITH THE MAIN LINE OF STORMS...CURRENTLY ALONG
A COLD FRONT THAT EXTENDED FROM NEAR ST. LOUIS TO WEST PLAINS MISSOURI.

IT APPEARS THERE WILL BE A WINDOW OF OPPORTUNITY FOR SEVERE STORMS THROUGH
EARLY EVENING...PRIMARILY OVER SOUTHEAST MISSOURI. SHOULD SOME STORMS
BECOME SEVERE...THEY COULD WORK EAST INTO FAR WEST KENTUCKY...AND
SOUTHERN ILLINOIS WEST OF INTERSTATES 57 AND 24...BEFORE WEAKENING.
THE PRIMARY HAZARD SHOULD BE LOCALLY STRONG WINDS. A BRIEF...SHORT
TRACK TORNADO OR TWO CANNOT BE RULED OUT ENTIRELY...AGAIN PRIMARILY
IN SOUTHEAST MISSOURI.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL
STATEMENTS AND POSSIBLY WARNINGS.

NOLES
Special weather statement, Oct 17, 6:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT WED OCT 17 2012

ILZ080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087-100-
107>112-114-180130-
PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-ALEXANDER-
PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...PINCKNEYVILLE...WEST FRANKFORT...
CARBONDALE...HERRIN...JONESBORO...VIENNA...CAIRO...MOUND CITY...
METROPOLIS...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...
VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...
CHARLESTON...NEW MADRID
627 PM CDT WED OCT 17 2012

...TORNADO WATCH TIL 2 AM FOR SOUTHEAST MISSOURI...AND PORTIONS OF
SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY...

AT 625 PM...NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDED FROM JUST
SOUTH OF PINCKNEYVILLE ILLINOIS TO MARBLE HILL AND POPLAR BLUFF
MISSOURI. STORMS WERE MOVING NORTHEAST AROUND 55 MPH.

THE STRONGEST STORMS WERE ACROSS NORTHERN JACKSON AND SOUTHERN
PERRY COUNTIES IN SOUTHERN ILLINOIS. THESE STORMS MAY PRODUCE
WINDS 45 TO 55 MPH AS THEY CONTINUE ACROSS NORTHERN AND CENTRAL
JACKSON COUNTY...SOUTHERN PERRY COUNTY...EVENTUALLY REACHING
FRANKLIN COUNTY.

STORMS CONTINUED TO INTENSIFY ACROSS SOUTHEAST MISSOURI AS WELL.
THESE STORMS COULD PRODUCE WINDS 45 TO 55 MPH AS WELL.

ANY OF THE STORMS COULD BECOME SEVERE...SO STAY TUNED FOR LATER
STATEMENTS AND POSSIBLE WARNINGS. WITH A TORNADO WATCH IN EFFECT...
REMEMBER SEVERE STORMS CAN PRODUCE A BRIEF SHORT TRACK TORNADO
WITH LITTLE OR NO ADVANCE WARNING.

IT APPEARS THAT THE STORMS ACROSS THE REGION HAVE BECOME THE
PRIMARY FOCUS FOR SEVERE POTENTIAL...AS THE LINE FARTHER WEST FROM
THE ST. LOUIS AREA BACK TOWARD WEST PLAINS HAD DIMINISHED IN
INTENSITY.

NOLES

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.